A CASE OF PIPERACILLIN-TAZOBACTAM INDUCED ACUTE GENERALISED EXANTHEMATOUS PUSTULOSIS
Dr. Pallavi Kawatra*, Dr. Yashasvi Suvarna, Dr. Cuckoo Aiyappa and
Dr. Sanjay C Desai
Acute generalised exanthematous pustulosis (AGEP) is a rare cutaneous adverse drug reaction with an incidence of 1-5 patients per million per year. 80% of the cases have been attributed to antibiotics. A 50 year old diabetic male, presented with complaints of right lower limb pain and wound on the right heel and inter digital web space infection of the right foot since 15 days. On the basis of Ankle Brachial
Index & Angiogram, a diagnosis of Ilio-femoral-popliteal disease was ascertained and thus revascularisation was done. Postoperatively, he was started on Inj Piperacillin-Tazobactam 4.5 gm bd. Following the second dose of Inj. Piperacillin-Tazobactam he developed painful exanthematous scaling rashes with pustules on the trunk and upper limbs but no involvement of the lower limbs. Except for a rise in temperature [101 F], rest of the vitals were stable and the blood reports showed neutrophilia (N-83%). The causality assessment of this reaction as per the Naranjo’s Scale was found to be 7 (Probable). Although rare, the clinicians should be aware of such an entity as knowledge of the clinical features and course of this reaction can prevent unnecessary therapeutic measures.
Keywords: AGEP, cutaneous, Adverse drug reaction, antibiotics.
[Full Text Article]